• 3 months ago

    Concerta tolerance and Adderall

    I’m a 42 years of age female and have been on Concerta ER 72mgs, where I take two of the 36mgs twice daily and also the 10mg IR once daily for the last four to five years now . It was like a miracle for me being so well focused and bursting with energy but not the jittery kind, up until the last year and a half or so ago. It still seems to work almost the same, just not great like it had been. It feels like maybe my body has built up a tolerance but just a little because I’ve been running out almost a week before my next refills. I’ve heard that Adderall is very effective and I’m wanting to ask if any of you have taken both of these drugs and what your outcomes were? I’d also like to ask if any of you have had the same tolerance issue with Concerta ER and/or IR for however long you’ve been taking this medication too?
    Thank you.

Responses

  • RE: Concerta tolerance and Adderall

    Before you abandon a stimulant that you know works well for you, I'd look into some other possibilities first.

    Many people are being given generic versions of Concerta now. Their physicians and pharmacists tell them, "Generic is exactly the same as brand." But that is not true. Not when it comes to the, at last count, 7 generics for Concerta.

    None of these generics have the key technology that makes Concerta Concerta. It's called OROS and it's made by a company called Alza. Concerta pills are imprinted with the word "Alza" for that reason.

    So, look at your pills. Do they say "Alza"?

    There is one exception when it comes to Concerta and it's generics.

    There is something called an "authorized" generic. It is a generic in name only; it is the brand marketed and sold as a generic, so it's cheaper than brand.

    If you can get either the brand Concerta or the "authorized" generic, you'll have actual Concerta, not a generic facsimile.

    So, that's the first thing to check -- and the most likely.

    Also possible:

    1. You've been overusing the "burst of energy" to go without sufficient sleep, eating well, etc.., and it's catching up with you.

    Stimulant medications work best on a healthy, well-red and rested body.

    2. You are experiencing increased hormonal fluctuations with either perimenopause or menopause. Estrogen drops can adversely affect how well the stimulant works.

    good luck,
    Gina